Jump to content
Acne.org
  • entries
    13
  • comments
    25
  • views
    7,570

Day 17 - Does anyone have some advice?

Karen L.

349 views

- Accutane day 17th on 20 mg

- Still having my IB; 4 cysts and 3 whiteheads

- Red, burning, itchy areas (possibly due to the differin gel)

It's my 17th day today, I'm actually counting down the days until my massive breakout might stop. I went to visit my parents this weekend and planning to stay here until Wednesday, when I have exams for school. I am not going outside at all!!! I just left my boyfriend all alone in our house; don't want him to see me like this :( I feel so sad for him, he might as well be thinking what the * am I doing with this ugly girl (me).

I have read a lot of blogs here on acne.org and the weird thing I have encountered is that most of the IB is around the mouth and the chin area, as mine! I've got 4 cysts there, very painful ones, and some around my nose.

One thing I really need some advice about is Differin gel. I was prescribed Differin gel along my Accutane. My skin really hurts so badly that I've talked it over with my mother. She thinks I should stop the Differin gel, which I'm going to do for at least one week to see if my skin feels better. She stated that my skin is already quite thin and I might make it worse by using Differin gel.

My skin is flaking, it feels itchy and on some places soooo red and burning; especially where I have put the differin gel. Today I put a lot of moisturizing crème on my red and burning patches (oh oh my derm is going to kill me, she can't see me though!!)

My breakout is still ongoing while on my Isotretinoin instructions say that the IB might last 7 to 10 days. So I'm afraid my massive breakout is due to the Differin gel? Does anyone have had the same experience and possibly some advice?

Take care everyone.



5 Comments


Recommended Comments

Accutane does make your skin veryy sensitive, so the differen gel is irritating it(itching,burning&red). Its too strong for your skin right now to use along accutane.Your breakout if probably not bcs of the differen..its normal to breakout your first month to even month 3. Accutane pushes out everything..so ya..your breakout will soon stop and your face will start clearing up =)Just stay strong and patient, but for now i think you should stick with good face lotion to decrease your dryness..hang in there, hope things get muchhh better =)

Share this comment


Link to comment

hey love, I have never heard of anyone being on a retanoid and accutane at the same time. That sounds so horrible! I used retin-a last summer before doing accutane and it did WAY more damage to my skin than accutane ever has. It completely, for lack of a better word, "burnt" my skin off in some areas. I don't know what your derm told you but if I were you I would not want to be doing both those at the same time. I'm sure that's why your skin is so severely painful. I'm so so sorry that your going through that tho. That sounds miserable. I hated retanoids like retin-a and differen.. You'll see results on accutane I promise. Good Luck:)

Share this comment


Link to comment
hey love, I have never heard of anyone being on a retanoid and accutane at the same time. That sounds so horrible! I used retin-a last summer before doing accutane and it did WAY more damage to my skin than accutane ever has. It completely, for lack of a better word, "burnt" my skin off in some areas. I don't know what your derm told you but if I were you I would not want to be doing both those at the same time. I'm sure that's why your skin is so severely painful. I'm so so sorry that your going through that tho. That sounds miserable. I hated retanoids like retin-a and differen.. You'll see results on accutane I promise. Good Luck:)
i had the same experience as taylor had,i used retin a and it literally burned my skin,hate it,in fact i was put on accutane after i ruined my skin by applying retin a.you should talk to your derm and tell him/her the problem u r having using differin

Share this comment


Link to comment

Thanks for the concerns, I spoke to an intern today and told her about the differin gel that caused my skin so much pain. She told me that it was wise to stop it for a while. However she told me that the differin gel has a kind of chemical peeling effect and that if I put it very thin on my face it would reduce my red spots left from the previous acne. And that I should apply the differin gel once every 2 days instead of each day, due to my allready dry skin from the accutane. I'm still a bit hessitant to do so. I might try it on one side of my cheek and see where it goes. Thank you for your comment. Wish you the best. XO karen

Share this comment


Link to comment
Thanks for the concerns, I spoke to an intern today and told her about the differin gel that caused my skin so much pain. She told me that it was wise to stop it for a while. However she told me that the differin gel has a kind of chemical peeling effect and that if I put it very thin on my face it would reduce my red spots left from the previous acne. And that I should apply the differin gel once every 2 days instead of each day, due to my allready dry skin from the accutane. I'm still a bit hessitant to do so. I might try it on one side of my cheek and see where it goes. Thank you for your comment. Wish you the best. XO karen
HeyI've been reading your blog! I started recently and blogging it too.I think your derm is experimenting on you.. I heard that diffren gel is essentially a chemical form of vitamen A (retinoids) same as Accutane somehow.. so your derm's experiment is probably prescribing low dosage accutane and retinoids at the same time ... I would recommend you tell your derm that it's burning your face... it's your face after all you don't want to mess with it.. the skin is too fragile when on accutane, so chances of scarring are higher.. Good luck..!Amy

Share this comment


Link to comment
×